Journal of Algebraic Geometry

Journal of Algebraic Geometry

Online ISSN 1534-7486; Print ISSN 1056-3911

   
 
 

 

More étale covers of affine spaces in positive characteristic


Author: Kiran S. Kedlaya
Journal: J. Algebraic Geom. 14 (2005), 187-192
DOI: https://doi.org/10.1090/S1056-3911-04-00381-9
Published electronically: July 13, 2004
MathSciNet review: 2092132
Full-text PDF

Abstract | References | Additional Information

Abstract: We prove that every geometrically reduced projective variety of pure dimension $n$over a field of positive characteristic admits a morphism to projective $n$-space, étale away from the hyperplane $H$ at infinity, which maps a chosen divisor into $H$and some chosen smooth points not on the divisor to points not in $H$. This improves an earlier result of the author, which was restricted to infinite perfect fields. We also prove a related result that controls the behavior of divisors through the chosen point.


References [Enhancements On Off] (What's this?)

  • [K] K.S. Kedlaya, Étale covers of affine spaces in positive characteristic, C.R. Acad. Sci. Paris 335 (2002), 921-926. MR 1952550 (2004a:14015)


Additional Information

Kiran S. Kedlaya
Affiliation: Department of Mathematics, Room 2-165, Massachusetts Institute of Technology, 77 Massachusetts Avenue, Cambridge, Massachusetts 02139
Email: kedlaya@mit.edu

DOI: https://doi.org/10.1090/S1056-3911-04-00381-9
Received by editor(s): July 1, 2003
Received by editor(s) in revised form: December 12, 2003
Published electronically: July 13, 2004
Additional Notes: Supported by a National Science Foundation postdoctoral fellowship.

American Mathematical Society